MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX ULTRA SMALL BORE EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX ULTRA SMALL BORE EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MX613H
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device's iv lipid filter is not allowing lipids to pass through from iv tubing into the filter changing the filter did not fix the issue.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation ((b)(6) 2022): one (1) used decontaminated sample outside its original package was received for investigation at mmon site.Sample which arrive is from code mx448hfb, not the reported code mx613h.A visual inspection and functional test were performed.Visual inspection: returned device was inspected under magnification identifying the occlusion point and the cause of occlusion.Results: it was identified occlusion on union of fll 550-102 and tube 105cd-02.Excess of solvent was identified as the cause of occlusion.Functional test: returned device was tested for water leak according to procedure mty-m-181 rev.102: monterrey assembly functional specifications and water/leak test.Result: one of the 3 fluid lines were occluded.Conclusion: through the analysis of returned device, it was concluded that the occlusion is caused due to solvent excess inside the tube during the bonding process.Defect was not detected during 100% obstruction test executed by production, as a black tape was adhere to the fixture m1120 which could potentially blocked the visibility of the operator to detect an obstruction condition on the product.Black tape was removed from the fixture m1120 to allow the test to be more visible for the operator.Awareness meeting with operators and quality inspectors about the failure mode reported on this complaint was held, documented on folio (b)(4) completed (b)(6) 2022.Complaint data was reviewed on 04/feb/2022 and after reviewing the complaints history from february 2019 to date, it was found that this is the 2nd complaint related to occluded/blockage defect on the reported code: mx613h.Previous complaint (b)(4) was confirmed and actions taken.Lot 4206678 from pn: mx613h was manufactured on smiths medical mmon site on (b)(6) 2021 per (b)(4) pieces.No discrepancies were observed during the manufacturing of this lot.The cause of the reported problem was traced to manufacturing process.
 
Additional Manufacturer Narrative
Device evaluation ((b)(6) 2022): one (1) used decontaminated sample outside its original package was received for investigation at (b)(4) site.Sample which arrive is from code mx448hfb, not the reported code mx613h.A visual inspection and functional test were performed.Visual inspection: returned device was inspected under magnification identifying the occlusion point and the cause of occlusion.Results: it was identified occlusion on union of fll 550-102 and tube 105cd-02.Excess of solvent was identified as the cause of occlusion.Functional test: returned device was tested for water leak according to procedure mty-m-181 rev.102: monterrey assembly functional specifications and water/leak test.Result: one of the 3 fluid lines were occluded.Conclusion: through the analysis of returned device, it was concluded that the occlusion is caused due to solvent excess inside the tube during the bonding process.Defect was not detected during 100% obstruction test executed by production, as a black tape was adhere to the fixture m1120 which could potentially blocked the visibility of the operator to detect an obstruction condition on the product.Black tape was removed from the fixture m1120 to allow the test to be more visible for the operator.Awareness meeting with operators and quality inspectors about the failure mode reported on this complaint was held, documented on folio (b)(4) completed (b)(6) 2022.Complaint data was reviewed on 04/feb/2022 and after reviewing the complaints history from february 2019 to date, it was found that this is the 2nd complaint related to occluded/blockage defect on the reported code: mx613h.Previous complaint (b)(4) was confirmed and actions taken.Lot 4206678 from pn: mx613h was manufactured on smiths medical (b)(4) site on (b)(6) 2021 per (b)(4) pieces.No discrepancies were observed during the manufacturing of this lot.The cause of the reported problem was traced to manufacturing process.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Other, other text: one unit was returned for investigation.Upon physical inspection, it was found that the complained issue could be duplicated.The leakage is related to a supplier issue.Dhr review was done, no issues related to the original complaint were found.

Brand Name
MEDEX ULTRA SMALL BORE EXTENSION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13586691
Report Number3012307300-2022-03987
Device Sequence Number4409966
Product Code FPA
UDI-Device Identifier10351688506290
UDI-Public10351688506290
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model NumberMX613H
Device Catalogue NumberMX613H
Device Lot Number4206678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown